DOCUMENTA MATHEMATICA, Vol. 22 (2017), 165-190

P. Ebenfelt, B. Lamel, and D. Zaitsev

Normal Form for Infinite Type Hypersurfaces in C^2 with Nonvanishing Levi Form Derivative

In this paper, we study real hypersurfaces $M$ in ${\ C}2$ at points $p\in M$ of infinite type. The degeneracy of $M$ at $p$ is assumed to be the least possible, namely such that the Levi form vanishes to first order in the CR transversal direction. A new phenomenon, compared to known normal forms in other cases, is the presence of resonances as roots of a universal polynomial in the 7-jet of the defining function of $M$. The main result is a complete (formal) normal form at points $p$ with no resonances. Remarkably, our normal form at such infinite type points resembles closely the Chern-Moser normal form at Levi-nondegenerate points. For a fixed hypersurface, its normal forms are parametrized by $S1\times {\ R}^*$, and as a corollary we find that the automorphisms in the stability group of $M$ at $p$ without resonances are determined by their 1-jets at $p$. In the last section, as a contrast, we also give examples of hypersurfaces with arbitrarily high resonances that possess families of distinct automorphisms whose jets agree up to the resonant order.

2010 Mathematics Subject Classification: 32H02, 32V40

Keywords and Phrases:

Full text: dvi.gz 48 k, dvi 120 k, ps.gz 356 k, pdf 248 k.